I am currently taking 600 mgs at night before bed; and the neuro had wanted me to start taking my day and evening doses and get to a total of 1800 mgs. It has been about a month and a half and I feel no different , and still have vm symptoms everyday. I still wake up , once my brain turns on, with the waves. He said that is stress. But, I do not think I am that stressed the second my brain turns on…Now, that sounds off base because that is still vm symptoms, right? For others who have tried gaba pentin how long before you felt even a little better?? And, does anyone else wake up with waves, swimmy vertigo??? Maybe, by morning, I would be at 150 mgs with half lives and that is why I do not feel any better. Please , Looking for others’ experiences and advice. Thanks, Leann
What is the next phase of your titration supposed to be? 300mg in the AM? You might start to feel better once you get on the morning dose. I have never tried gabapentin although I may consider. I actually upped my antidepressant (Brintellix) about 2 weeks ago…at first I started to feel a bit better but the past 4 days I too have woken up with that swimmy vertigo you’re describing. Dont know if it is adjusting to the meds or sheer coincidence?
Are you on any other med for your mav? I just take that antidep and a low dose klonopin for now, but I am definitely considering adding either a blood pressure med or an anticonvulsant because most MAVers seem to need more than one med to control symptoms.
Well, if it was up to the neuro…yes, 300 mgs next; but I use a pill cutter and do 150 mgs increments. I am on lamitcal which has helped a little and amnitryptyline which I feel has not affected me at all. So, if any one out there could still tell me when, how quickly or not, and what dose of gaba you noticed some improvement. I need to figure this all out. He,neuro, said you would not know until you got to 1800 mgs, but I am not sure if that sounds right. He also is the one who said I wake up with waves, right when my brain wakes up, is from stress; but he does not believe in benzos. I have been having difficulties with antidepressants, somewhat high in hitting serotonin, causing excessive menstrual bleeding. I am going to try and stay off the birth control pill; and pray that makes a difference…if it does, I will consider tiltrating off the amnitryptyline and try a stronger antidepressant in hitting serotonin or increasing my dosage of Amni . Although, he will only go to 75 mgs, even though I am still pretty depressed. I guess , he does not think that is his job- only migraine help. I am not sure who is right.
I started on low dose Gabapentin back in February this year and whilst I felt it was immediately of some benefit (perhaps more for the anxiety than anything) I could only tolerate 100mg at night due to excessive drowsiness.
Anyway due to not really getting any further improvement I re-tried gradually increasing the dose in the summer, first to 200mg at night, and then adding 100mg in the morning and after lunch.
I’m currently on 300mg at night and 200mg in the morning and again after lunch. I’ve got a big prescription of 300mg capsules with the aim of taking 3 times a day but struggling with 300 in the morning due to drowsiness again.
However once I got to 600mgs a day I felt a noticeable improvement in my symptoms, and touch wood combined with a pretty full on exercise program I’m probably at about 80 to 85% most days, my driving’s even becoming more comfortable at last. I’m also on 10mgs nortripylene, 100mgs 5-HTP and Kalms tablets as necessary and zero caffeine,
I notice you also suffer from neck pain which is also one of my main remaining symptoms and I also often wake with a headache (though much less vertigo now thankfully). My doctor suggested trying to avoid sleeping on my back and also I’ve gone from using 2 pillows to using just one which I think puts the neck in a more neutral position when sleeping - both these thongs have given a further improvement. Oddly I still find it difficult to sleep on my left side at the start of the night due to BPPV like symptoms but find as the night goes on that both sides become comfortable.
Thank you, for giving me your experience and advice on neck pain…I appreciate it. Leann. I do take 600 mgs at night and am not looking forward to trying it again at other times becuz of the drowsiness. Do you think I am not feeling better becuz of the halflife and only taking at nite becuz I see where you started feeling better around that total dosage.
Hi Leann, sorry for not replying sooner as I was just trying to see if I could get on with titrating up to 300mgs 3 times a day. I’m just about there now, though sometimes I still take a 200mg dose if I’m not feeling too bad, but always 300 at night.
I’m not sure on the halflife of Gaba but I know that usually divided doses are preferred for higher dosages, and this was the approach recommended to me. I seem to be doing better again since I’ve got to around 900mgs a day, though I still think my exercise regime is equally important. I’m pretty sure taking 600mgs in one go would make me feel like a zombie.
Hey there, Stewjay -
How are you doing now two years later? I would be very grateful to know your regimen for functioning. I take gabapentin and it helps me as well - I was also helped by nort. at 10mg but it made my heart beat fast and I was gaining weight (water weight?) I think gaba may also bloat me a little, but I’ll take it for the lessening of anxiety and head pressure/dizziness. I can’t go higher than 200mg 3 times a day though - kind of like you I get like a zombie. What are you on right now in terms of meds?? Thanks in advance.